Alert archive / Guam / High Surf Advisories in 2014

High Surf Advisory 21, NWS Guam

October 5, 2014

NWS Guam issued this high surf advisory at Oct 5, 2014, 8:38 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2014, 8:38 PM CDT (01:38 UTC)
Expired
Oct 6, 2014, 2:36 PM CDT
In force
18 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WHMY40 PGUM 060138
CFWMY

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1138 AM CHST MON OCT 6 2014

.OVERVIEW...LONG PERIOD SWELL FROM TYPHOON VONGFONG WILL COMBINE
WITH MONSOONAL SWELL TO MAINTAIN HIGH SURF ON WEST FACING REEFS
FOR THE NEXT COUPLE OF DAYS.

GUZ001>004-060800-
/X.NEW.PGUM.SU.Y.0021.141006T0138Z-141008T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
1138 AM CHST MON OCT 6 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM CHST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CHST WEDNESDAY.

SURF ALONG SOUTH FACING REEFS OF 8 TO 10 FEET TODAY WILL SUBSIDE
TO BETWEEN 6 AND 8 FEET TONIGHT.
SURF ALONG WEST FACING REEFS OF 9 TO 13 FEET TODAY WILL SUBSIDE TO
BETWEEN 9 AND 11 FEET TONIGHT.
SURF ALONG NORTH FACING REEFS OF 9 TO 13 FEET TODAY WILL SUBSIDE
TO BETWEEN 7 AND 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST-FACING FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$

MCELROY

HTTP://WWW.PRH.NOAA.GOV/GUAM
2 follow-up statements
247 
WHMY40 PGUM 060530
CFWMY

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
330 PM CHST MON OCT 6 2014

.OVERVIEW...LONG PERIOD SWELL FROM TYPHOON VONGFONG WILL COMBINE
WITH MONSOONAL SWELL TO MAINTAIN HIGH SURF ON WEST FACING REEFS
FOR THE NEXT COUPLE OF DAYS.

GUZ001>004-061730-
/X.CON.PGUM.SU.Y.0021.000000T0000Z-141008T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
330 PM CHST MON OCT 6 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST WEDNESDAY.

SURF ALONG SOUTH FACING REEFS OF 6 TO 8 FEET WILL SUBSIDE TO
BETWEEN 4 AND 6 FEET TUESDAY.
SURF ALONG WEST FACING REEFS OF 9 TO 12 FEET WILL SUBSIDE TO
BETWEEN 9 AND 11 FEET LATER TONIGHT AND TUESDAY.
SURF ALONG NORTH FACING REEFS OF 9 TO 12 FEET TODAY WILL SUBSIDE
TO BETWEEN 8 AND 10 FEET LATER TONIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG WEST-FACING FACING REEFS AS RIP CURRENTS ARE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
403 
WHMY40 PGUM 061836
CFWMY

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
436 AM CHST TUE OCT 7 2014

GUZ001-002-003-004-061945-
/X.CAN.PGUM.SU.Y.0021.000000T0000Z-141008T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
436 AM CHST TUE OCT 7 2014

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE ON GUAM HAS CANCELLED THE HIGH SURF
ADVISORY.

SWELL FROM THE SOUTHWEST AND NORTHWEST HAS DIMINISHED...AND
HAZARDOUS SURF IS NO LONGER EXPECTED.

$$

MIDDLEBROOKE

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Oct 5, 6:33 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 5, 6:33 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
933 AM CHST MON OCT 6 2014

UPDATED FOR 9AM FORECAST ISSUANCE

.UPDATE...
LATEST TC FORECAST PACKAGE CLOSELY FOLLOWS PERSISTENCE EXCEPT FOR
ONE SHORT TERM FORECAST ADJUSTMENT. LATEST SATELLITE AND RADAR
IMAGERY SHOWS A DISTINCT MOAT HAS FORMED AROUND TYPHOON VONGFONG.
FOR THE TIME BEING...VONGFONG REMAINS SEPARATED FROM THE
CONVECTION ASSOCIATED WITH THE MONSOON TROUGH. MODELS ARE STILL
BULLISH ON VONGFONG LINKING UP WITH THE MONSOON TONIGHT...SO WILL
GO WITH A CLEARING TREND FOR THIS AFTERNOON BEFORE THE WET WEATHER
CLOSES BACK IN TONIGHT. HAVE REDUCED POPS AND CLOUD COVER AND
INCREASED MAX TEMPS ACCORDINGLY. WET MONSOONAL WEATHER IS STILL
EXPECTED TO PERSIST FROM LATER TONIGHT THROUGH THURSDAY. A DRIER
TRADE-WIND PATTERN IS ON SCHEDULE BEGINNING THIS WEEKEND.

&&

.PREV DISCUSSION... /ISSUED 805 AM CHST MON OCT 6 2014/

MARIANAS SYNOPSIS...
TYPHOON VONGFONG IS CENTERED NEAR 14.7N 144.1E HAS MOVED PAST THE
MARIANAS AND IS MOVING TOWARD WEST-NORTHWEST AT 20 MPH. RADAR
SHOWS RAIN OVER THE WEST HALF OF THE COVERAGE AREA AND SLOWLY
DECREASING COVERAGE FROM THE EAST. RITIDIAN AND SAIPAN BUOYS SHOW
SEAS RANGING 9 TO 15 FEET.

DISCUSSION...
THE FORECAST AREA REMAINS UNDER TYPHOON WARNINGS AND FLASH FLOOD
WATCHES. LOCAL OBSERVATIONS SHOW WIND GUSTS IN THE 30 TO 45 KT RANGE
PERSIST. THESE WARNINGS AND WATCHES WILL LIKELY BE LOWERED AS THE
MORNING PROGRESSES...DEPENDING TO SOME EXTENT ON LOCAL COORDINATION
ISSUES. IMPROVING CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY AND
EVEN THE RAIN SHOULD TAPER OFF MORE QUICKLY THAN PREVIOUSLY THOUGHT.

MARINE...
WINDS AND SEAS CONDITIONS WILL REMAIN HAZARDOUS TODAY. WINDS IN THE
20 KT TO 30 KT RANGE AND SEAS OF 9 TO 12 FEET WILL PERSIST OVER THE
MARIANAS TODAY BUT CONDITIONS SHOULD SUBSIDE BELOW ADVISORY CRITERIA
TONIGHT OR BY TUESDAY AS VONGFONG PULLS FARTHER AWAY.

TROPICAL SYSTEMS...
VONGFONG REMAINED A CATEGORY 2 TYPHOON AT 90 KT AS THE CENTER MOVED
ACROSS THE MARIANAS JUST NORTH OF ROTA AND SOUTH OF TINIAN. IT COULD
HAVE BEEN MUCH STRONGER IF IT HAD TAPPED INTO THE MONSOON FLOW THAT
REMAINS JUST TO THE SOUTHWEST OF GUAM ACROSS THE YAP AREA. THE WIND
GUSTS REPORTED OVERNIGHT WERE IN THE 40'S AND 60'S KT RANGE ALTHOUGH
STRONGER WINDS WERE UNDOUBTEDLY CLOSER TO THE CENTER OF VONGFONG.
VONGFONG IS EXPECTED TO MOVE TOWARD THE NORTHWEST AND INTENSIFY IN
THE COMING DAYS.

EASTERN MICRONESIA...
THE SOUTHEASTERN END OF A MONSOON TROUGH EXTENDING SOUTHEASTWARD
FROM TYPHOON VONGFONG NEAR THE SOUTHERN MARIANA ISLANDS WILL
CONTINUE TO IMPACT POHNPEI AND KOSRAE FOR THE NEXT COUPLE OF DAYS.
THEREFORE...EXPECT SHOWERS AND THUNDERSTORMS NEAR BOTH PLACES THRU
TUESDAY MORNING. AS THE MONSOON TROUGH SLOWLY LIFTS NORTH OF THE
AREA ON WEDNESDAY...THINGS WILL IMPROVE BUT ISOLATED THUNDERSTORMS
ARE STILL POSSIBLE. FOR MAJURO...MODERATE TRADE WINDS ARE GOING TO
KEEP FAIR WEATHER UNTIL TUESDAY NIGHT. LATEST ASCAT SATELLITE
IMAGERY REVEALS A SERIES OF TRADE-WIND DISTURBANCES UPSTREAM FROM
NEAR THE DATE LINE EASTWARD TO BEYOND 160W. THESE FEATURES COULD
BRING SHOWERS TO MAJURO BY TUESDAY NIGHT...AND THEN TO KOSRAE AND
POHNPEI AFTER MIDWEEK.

WESTERN MICRONESIA...
WITH THE MONSOON TROUGH ALREADY NORTH OF CHUUK...GENTLE WINDS SHOULD
PROMOTE DRY CONDITIONS FOR THE ISLAND THRU WEDNESDAY. TOWARD THE
WEEKEND...TRADE DISTURBANCES FROM EASTERN MICRONESIA COULD INTRODUCE
WETTER WEATHER.

SPORADIC CONVECTION IS EXPECTED NEAR KOROR AND YAP THRU AT LEAST
MIDWEEK AS MODERATE TO FRESH MONSOONAL WINDS WILL PERSIST MUCH OF
THIS WEEK. RESIDUAL NORTH SWELL FROM DISTANT TYPHOON PHANFONE WILL
MAINTAIN HAZARDOUS SURF ACROSS THE REPUBLIC OF PALAU AND YAP STATE
THRU TUESDAY. THEN ON WEDNESDAY...A NEW SET OF NORTH SWELL GENERATED
BY TYPHOON VONGFONG NORTHWEST OF THE MARIANA ISLANDS ALONG WITH
BUILDING MONSOONAL SOUTHWEST SWELL SHOULD PROLONG HAZARDOUS SURF FOR
THE REST OF THIS WEEK.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WARNING FOR GUZ001>005.

MARIANAS WATERS...TYPHOON WARNING FOR PMZ151>154.

&&

MCELROY/SIMPSON/KLEESCHULTE

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 8:37 PM CDTSmall Craft AdvisoryGUM18 hr

Nearby

High Surf Advisories in Guam, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.